Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The set of continuous functions with everywhere convergent Fourier series


Authors: M. Ajtai and A. S. Kechris
Journal: Trans. Amer. Math. Soc. 302 (1987), 207-221
MSC: Primary 04A15; Secondary 26A21, 42A20
DOI: https://doi.org/10.1090/S0002-9947-1987-0887506-4
MathSciNet review: 887506
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the descriptive set theoretic properties of the class $\operatorname {EC}$ of continuous functions with everywhere convergent Fourier series. It is shown that this set is a complete coanalytic set in $C(T)$. A natural coanalytic rank function on $\operatorname {EC}$ is studied that assigns to each $f \in \operatorname {EC}$ a countable ordinal number, which measures the "complexity" of the convergence of the Fourier series of $f$. It is shown that there exist functions in $\operatorname {EC}$ (in fact even differentiable ones) which have arbitrarily large countable rank, so that this provides a proper hierarchy on $\operatorname {EC}$ with ${\omega _1}$ distinct levels.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 04A15, 26A21, 42A20

Retrieve articles in all journals with MSC: 04A15, 26A21, 42A20


Additional Information

Article copyright: © Copyright 1987 American Mathematical Society